Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 194, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 24, 2016, 4:57 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2016, 4:57 PM CDT (21:57 UTC)
- Expired
- Sep 24, 2016, 5:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 5:09 PM CDT | HAIL 1 | 1 Nne Pace, FL | QUARTER SIZE HAIL REPORTED AT W. SPENCER FIELD RD. AND NORRIS RD. TRAFFIC LIGHT AND POWER LINES DOWN NEARBY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WUUS54 KMOB 242157
SVRMOB
FLC033-113-242230-
/O.NEW.KMOB.SV.W.0194.160924T2157Z-160924T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
457 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA...
WEST CENTRAL SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA...
* UNTIL 530 PM CDT
* AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
FLORIDATOWN... OR OVER PACE...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PENSACOLA...FERRY PASS...PACE...PEA RIDGE AND FLORIDATOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3050 8722 3066 8721 3066 8707 3052 8701
3051 8713 3051 8717
TIME...MOT...LOC 2157Z 345DEG 10KT 3061 8715
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 4:09 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 24, 4:09 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Mobile AL 409 PM CDT SAT SEP 24 2016 .NEAR TERM /Today and Tonight/...A few strong to severe thunderstorms have developed in the last hour generally over the western Florida panhandle east of Pensacola stretching north into lower parts of south central Alabama. Wind gusts to 60 mph and dangerous cloud to ground lightning will be the main threats with the stronger storms through early this evening. Movement of most of the thunderstorms was to the south southwest at 15 to 25 mph. With better lift in the mid levels combined with marginal instability and drier air aloft in the boundary layer a few strong to marginally severe thunderstorms will be possible across parts of southwest Alabama stretching south into parts of northwest Florida for the next 2 to 3 hours. Stay tuned to local media outlets or noaa weather radio if threatening weather is approaching your area. For later tonight expect mostly clear skies through sun morning followed by partly cloudy skies with isolated to scattered showers and thunderstorms forming by early to mid afternoon. The best coverage for thunderstorms looks to be similar to today forming over the lower parts of south central Al moving into parts of the western Florida panhandle. As for temps with good subsidence in the boundary layer earlier in the day combined with a light northerly wind flow at the surface some areas have reached or exceeded the record highs for today. The record high for Mobile Al on this day was 94 in 2010. So far the high for today for Mobile is 95. For tonight lows will range from the upper 60s to lower 70s for most inland areas and the mid 70s along the immediate coast. Highs for sun will be similar to today ranging from the mid 90s inland and the upper 80s to lower 90s near the immediate coast. 32/ee .SHORT TERM /Sunday night Through Tuesday night/...Surface ridging and a weak upper level low will remain over the area through Monday, continuing the above normal daytime temperatures and diurnally forced isolated showers and thunderstorms. Late Monday night into Tuesday, a shortwave propagating across the Great Lakes area will help push a cold front into the southeastern states and through our forecast area. Given the the upper low overhead and additional forcing from the advancing surface front...have continued slight to chance POPs through the period. Daytime highs on Monday will remain well above seasonal levels, with temperatures expected to rise into the low to mid 90's inland and to around 90 closer to the coast. Daytime temperatures will then begin a cooling trend as the front passes through Tuesday, with mid to upper 80's expected across the forecast area Tuesday afternoon (the exception being parts of the far northwest Florida panhandle, which could perhaps still get to around 90). Overnight lows will only dip to the upper 60's inland and around 70 near the coast Sunday and Monday nights. Tuesday night's low should get down a bit further given the passage of the front earlier that day, with inland areas seeing temps around 60 and areas closer to the coast dropping into the mid 60's. /49 .LONG TERM /Wednesday Through Saturday/...Things should feel noticably more pleasant beginning Wednesday, with conditions becoming cooler and drier after the passage of the cold front earlier in the week. Little to no precipitation is expected at this time during the extended period, save for a few possible coastal showers late in the week as surface winds shift to easterly beneath building high pressure and Gulf moisture begins its slow return. Daytime highs will range from the low to mid 80's each afternoon and overnight lows will dip into the upper 50's inland and upper 60's near the coast each night. The coolest night right now appears to be Wednesday night into Thursday morning, when temps in the mid 50's will be most widespread across the interior and a few spots could dip even further into the low 50's. /49 && .MARINE...Weak high pressure will continue over the marine area through early next week then strengthen later in the week as a significant cold front moves south over much of the northern gulf by mid week. A light offshore flow mostly during the overnight and morning hours followed by a light southerly flow during the afternoon and evening hours will continue through early next week followed by a moderate to strong northerly flow throughout the day and overnight hours by mid week. 32/ee && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 92 72 90 / 20 20 20 30 Pensacola 74 91 73 88 / 20 20 20 30 Destin 77 90 75 87 / 10 30 20 40 Evergreen 69 93 68 92 / 20 20 10 30 Waynesboro 69 94 67 93 / 20 20 10 30 Camden 70 94 69 93 / 20 20 10 30 Crestview 70 94 68 92 / 20 30 20 40 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Sep 24, 4:10 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 410 AM CDT SAT SEP 24 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-250915- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 410 AM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-250915- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 410 AM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 24, 2:57 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT SAT SEP 24 2016
FLZ204>206-242045-
SANTA ROSA COASTAL FL-OKALOOSA INLAND FL-OKALOOSA COASTAL FL-
257 PM CDT SAT SEP 24 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN SANTA ROSA AND SOUTHWESTERN OKALOOSA COUNTIES UNTIL 345
PM CDT...
AT 256 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MARY
ESTHER...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WRIGHT...FORT WALTON BEACH...MARY ESTHER...OCEAN CITY...
CINCO BAYOU AND NAVARRE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3036 8690 3044 8682 3045 8680 3046 8680
3051 8675 3043 8658 3030 8658
TIME...MOT...LOC 1956Z 036DEG 9KT 3043 8671Special weather statement, Sep 24, 2:57 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT SAT SEP 24 2016
ALZ054-055-242030-
MONROE AL-WILCOX AL-
257 PM CDT SAT SEP 24 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE AND SOUTH CENTRAL WILCOX COUNTIES UNTIL 330 PM CDT...
AT 257 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER
VREDENBURGH... OR 10 MILES SOUTH OF CAMDEN...MOVING SOUTHWEST AT 5
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEATRICE AND VREDENBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3194 8732 3173 8720 3162 8744 3177 8752
3181 8752 3182 8750 3183 8750 3183 8755
3187 8757
TIME...MOT...LOC 1957Z 064DEG 6KT 3183 8730
05Special weather statement, Sep 24, 3:29 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 329 PM CDT SAT SEP 24 2016 ALZ055>057-242100- BUTLER AL-MONROE AL-CONECUH AL- 329 PM CDT SAT SEP 24 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL CONECUH...CENTRAL MONROE AND SOUTHWESTERN BUTLER COUNTIES UNTIL 400 PM CDT... AT 329 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF EVERGREEN...MOVING SOUTHWEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONROEVILLE...EVERGREEN...PETERMAN AND I65 AND US 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3169 8695 3151 8675 3130 8708 3157 8735 TIME...MOT...LOC 2029Z 064DEG 15KT 3158 8700 05
Special weather statement, Sep 24, 4:00 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SAT SEP 24 2016
ALZ054-055-242130-
MONROE AL-WILCOX AL-
400 PM CDT SAT SEP 24 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTH CENTRAL MONROE AND WILCOX COUNTIES UNTIL 430 PM
CDT...
AT 400 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BOGUE CHITTO TO 11 MILES SOUTHWEST OF
GORDONVILLE...AND MOVING SOUTHWEST AT 35 MPH.
WINDS IN EXCESS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAMDEN...PINE HILL...VREDENBURGH...
YELLOW BLUFF AND DANNELLY RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
3214 8728 3214 8725 3212 8726 3208 8719
3205 8718 3205 8693 3202 8688 3171 8732
3195 8767 3200 8767 3201 8762 3213 8762
3213 8752 3226 8752 3227 8751 3227 8744
TIME...MOT...LOC 2100Z 066DEG 29KT 3233 8729 3203 8686
05Special weather statement, Sep 24, 4:05 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
405 PM CDT SAT SEP 24 2016
FLZ202>204-242130-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
405 PM CDT SAT SEP 24 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 430
PM CDT...
AT 404 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER NAVARRE...OR
13 MILES EAST OF GULF BREEZE...MOVING SOUTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...WARRINGTON...GULF BREEZE...ORIOLE BEACH...NAVARRE...
PENSACOLA BEACH AND NAVARRE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3039 8728 3054 8690 3032 8682 3026 8692
3022 8720
TIME...MOT...LOC 2104Z 066DEG 20KT 3038 8694
05Local storm report, Sep 24, 4:39 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
439 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL GULF BREEZE 30.36N 87.20W
09/24/2016 E1.00 INCH SANTA ROSA FL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED QUARTER SIZE HAIL AT
BURGREN RD. AT HWY.98.
&&
GENEJThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 2:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
| Sep 24, 3:02 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 28 min |
| Sep 24, 3:26 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 34 min |
| Sep 24, 4:05 PM CDT | Special Weather Statement | MOB | Escambia | 25 min |
| Sep 24, 4:24 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.